Alert archive / Tennessee / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Nashville, TN

January 30, 2014

NWS Nashville, TN issued this red flag warning at Jan 30, 2014, 7:24 AM CST. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2014, 7:24 AM CST (13:24 UTC)
In effect from
Jan 30, 2014, 12:00 PM CST
Expired
Jan 30, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Nashville, TN

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS84 KOHX 301324
RFWOHX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
724 AM CST THU JAN 30 2014

...A RED FLAG WARNING IS IN EFFECT FOR THE NORTHERN HIGHLAND RIM
DISTRICT OF MIDDLE TENNESSEE THIS AFTERNOON...

.A WARMING TREND WILL BEGIN TODAY AS STRONG SOUTH WINDS OF 10 TO
20 MPH WITH GUSTS UP TO 30 MPH DEVELOPS. THIS WILL BRING HIGH
TEMPERATURES UP INTO THE 30S AND 40S ACROSS MIDDLE TENNESSEE.
RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL INTO THE 10 TO
20 PERCENT RANGE THIS AFTERNOON. AS THIS COMBINES WITH THE
GENERALLY DRIER THAN NORMAL WEATHER OF THE PAST WEEK OR TWO...
FIRE DANGER LEVELS WILL INCREASE. THUS...ANY FIRES THAT DEVELOP
WILL LIKELY GROW AND SPREAD RAPIDLY. AREAS ACROSS THE NORTHERN
HIGHLAND RIM DISTRICT WILL LIKELY REACH RED FLAG LEVELS DURING THE
AFTERNOON.

TNZ502-301430-
/O.CAN.KOHX.FW.A.0001.140130T1800Z-140131T0000Z/
HIGHLAND RIM DISTRICT (SOUTH)-
724 AM CST THU JAN 30 2014

...THE FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTHERN HIGHLAND
RIM DISTRICT OF MIDDLE TN...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE FIRE
WEATHER WATCH. 

THOUGH MARGINAL LEVELS OF FIRE DANGER WILL BE IN PLACE THIS
AFTERNOON...RED FLAG WIND SPEEDS ARE NOT EXPECTED.

$$

TNZ501-310000-
/O.UPG.KOHX.FW.A.0001.140130T1800Z-140131T0000Z/
/O.NEW.KOHX.FW.W.0001.140130T1800Z-140131T0000Z/
HIGHLAND RIM DISTRICT (NORTH)-
724 AM CST THU JAN 30 2014

...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR THE NORTHERN HIGHLAND RIM DISTRICT OF MIDDLE
TN...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WIND...SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* HUMIDITY...10 TO 20 PERCENT IN THE AFTERNOON.

* THUNDERSTORMS...NONE.

THE HIGHEST THREAT AREA IS LOCATED ACROSS NORTHWEST MIDDLE
TENNESSEE...GENERALLY ALONG AND NORTH OF A LINE FROM LINDEN TO
SPRINGFIELD.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Jan 30, 4:49 AM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 30, 4:49 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
449 AM CST THU JAN 30 2014

.UPDATE...FOR 12Z TAFS.

&&

.AVIATION...
SFC HIGH ACROSS THE REGION WILL MOVE EAST TODAY/TONIGHT WHILE
A WEAK FRONT SETS UP ACROSS THE OH VALLEY. DEEP MOISTURE WILL
STAY NORTHWEST KEEPING CONDITIONS VFR AT ALL SITES...BUT THE
PRESSURE GRADIENT WILL TIGHTEN ALLOWING FOR GUSTY WIND LATER
THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 1120 PM CST WED JAN 29 2014/

UPDATE...ADDED AVIATION SECTION FOR 06Z TAF'S.

AVIATION...BNA/CKV/CSV...SURFACE RIDGE HAS MOVED EAST OF MIDDLE
TENNESSEE, WITH LIGHT SOUTHERLY WIND STARTING TO PICK UP AS THE
ATMOSPHERE REMAINS FRIGID AND BONE-DRY. OVER THE NEXT SEVERAL
HOURS THE PRESSURE GRADIENT WILL STRENGTHEN SO THAT BY LATE
MORNING THROUGH THE AFTERNOON WINDS WILL BE GUSTY ACROSS THE MID
STATE. WE'LL START TO PICK UP SOME CIRRUS CLOUDS BY THURSDAY
EVENING, BUT VFR WX IS EXPECTED THE NEXT 24 HRS.

PREV DISCUSSION... /ISSUED 841 PM CST WED JAN 29 2014/

UPDATE...FOR EVENING DISCUSSION.

DISCUSSION...

A COUPLE OF TWEAKS TO THE OVERNIGHT TEMPERATURES. NOTHING DRASTIC
BUT WITH THE SOUTHEASTERLY/SOUTHERLY FLOW ALREADY STARTING
TONIGHT...THE WEST MIGHT HAVE A TOUGH TIME REACHING SUGGESTED
LOWS...AND THE EAST MIGHT FEEL MORE OF THE EFFECT OF THE SURFACE
HIGH ONCE AGAIN TONIGHT. HAVE RAISED THE WEST A BIT AND DROPPED
THE EAST A FEW DEGREES. LIKE I SAID...NOTHING DRASTIC IN THE GRAND
SCHEME OF THINGS...BUT WORTH NOTING NONETHELESS.

HIGHS TOMORROW MAY FALL UNDER THE SAME EFFECTS AS THE SOUTHERLY
FLOW REALLY GETS GOING BY MIDDAY. MAY BE A FEW DEGREES WARMER THAN
GUIDANCE BY THE AFTERNOON...ESPECIALLY IN THE WEST. THE NICE
THINGS IS...WE WILL FINALLY CLIMB OUT OF THE FREEZING TEMPERATURES.
FIRST TIME SINCE MONDAY MORNING. ENJOY!

UNGER

AVIATION...00Z TAF DISCUSSION.

BNA/CKV/CSV...CLEAR SKIES AND VFR WX ACROSS MIDDLE TENNESSEE
TONIGHT AND TOMORROW WITH A SURFACE RIDGE CURRENTLY MOVING ACROSS
THE MID STATE. LOOK FOR RETURN SOUTHERLY FLOW TOMORROW WITH THE
SURFACE PRESSURE GRADIENT TIGHTENING UP AND GUSTY WINDS FROM LATE
MORNING THROUGH THE AFTERNOON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON
FOR TNZ005>008-023>028-056>062-075-093>095.

&&

07
Hazardous weather outlook, Jan 30, 4:28 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CST THU JAN 30 2014

TNZ005>011-022>034-056>066-075-077>080-093>095-311130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
428 AM CST THU JAN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF SNOW SHOWERS SUNDAY AND THEN AGAIN ON
WEDNESDAY. AT THIS POINT...SIGNIFICANT AMOUNTS DO NOT LOOK LIKELY.

Nearby

Red Flag Warnings in Tennessee, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.